MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL 12.1
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Cataract (1766)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.1mm tmicl 12.1 implantable collamer lens of -13.5/1.5/105 (sphere/cylinder/axis) was implanted into the patients right eye (od) on (b)(6) 2021.Low vault with lens opacity (cataract) asc was reported.The lens was removed on (b)(6) 2022 and on the same day but different surgery a replacement lens of different model and longer length was implanted and the problem was not resolved.Cause reported as device; user error and unknown.The device failed to perform as intended."excessive low icl vault most likely contributed to lens opacity formation." see mfr # 2023826-2022-04656 for exchange lens.
 
Additional Manufacturer Narrative
Additional information: b5-the reporter indicated that a 12.1mm tmicl 12.1 implantable collamer lens of -13.5/1.5/105 (sphere/cylinder/axis) was implanted into the patients right eye (od) on (b)(6) 2021.Low vault with lens opacity (cataract) asc was reported.The lens was removed on (b)(6) 2022 and on the same day but different surgery a replacement lens of different model and longer length was implanted.Reportedly the exchange lens resolved the problem.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16018250
Report Number2023826-2022-04428
Device Sequence Number6678952
Product Code QCB
UDI-Device Identifier00841542105170
UDI-Public00841542105170
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberTMICL 12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale